Alert archive / Ohio / Special Weather Statements in 2014

Special Weather Statement, NWS Wilmington, OH

June 16, 2014Delaware County, Ohio

NWS Wilmington, OH issued this special weather statement at Jun 16, 2014, 2:21 PM EDT for Delaware County, Ohio. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 2:21 PM EDT (18:21 UTC)
Expired
Jun 16, 2014, 2:45 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH

County Delaware County, OH

The radar

The Cincinnati radar (KILN), 128 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 2:25 PM EDTHAIL 0.5Delaware, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

372 
WWUS81 KILN 161821
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
221 PM EDT MON JUN 16 2014

OHZ046-161845-
DELAWARE OH-
221 PM EDT MON JUN 16 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DELAWARE COUNTY THROUGH
245 PM EDT...

AT 218 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH 
OF DELAWARE...MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
DELAWARE...ASHLEY...SUNBURY...RADNOR...STRATFORD...
DELAWARE STATE PARK...LEONARDSBURG...KILBOURNE AND OLIVE GREEN.
LAT...LON 4044 8302 4042 8301 4042 8293 4041 8292
      4036 8292 4035 8275 4023 8275 4027 8317
      4036 8320 4044 8314

$$

HATZOS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 16, 1:39 PM EDT, 42 minutes earlier.

Area forecast discussion, Jun 16, 1:39 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
139 PM EDT MON JUN 16 2014

.SYNOPSIS...
HOT AND HUMID AIR WILL REMAIN IN PLACE THROUGH MUCH OF THE WORK
WEEK. A WEAKENING FRONT WILL BRING SCATTERED SHOWERS AND STORMS TO
THE REGION TODAY INTO THIS EVENING. STORMS WILL REMAIN NORTH OF
THE REGION TUESDAY AS THE FRONT LIFTS INTO THE GREAT LAKES.
SCATTERED SHOWERS AND STORMS WILL RETURN FOR WEDNESDAY AND
THURSDAY AS ANOTHER FRONT PUSHES INTO THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTION MAINLY WEST OF OUR AREA WILL GRADUALLY SPREAD EASTWARD TODAY
AHEAD OF A WEAK COLD FRONT. RAMPED UP POPS TO LIKELY ACROSS
PORTIONS OF THE MIAMI VALLEY WITH A EASTWARD MOVING CLUSTER OF
THUNDERSTORMS NEAR INDIANAPOLIS THAT IS EXPECTED TO HOLD TOGETHER
THROUGH THE LATE MORNING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THIS AREA OF CONVERGENCE THROUGH THE
DAY.

.PREVIOUS DISCUSSION...
MAIN S/W TO TRACK WELL TO OUR NORTH THRU SRN CANADA WITH NRN PORTION
OF MID LEVEL RIDGE FLATTENING OUT AS VORT PIVOTS THRU OHIO.
ASSOCIATED SFC COLD FRONT TO APPROACH FROM THE WEST AND LOSE ITS
IDENTITY. MARGINAL ELEVATED INSTBY WHICH DEVELOPS INTO WEST CENTRAL
OHIO EARLY THIS MORNING ALONG WITH AN AXIS OF WEAK LOW LEVEL
CONVERGENCE MAY SUPPORT ISOLD/SCTD CONVECTION EARLY. MESOSCALE MODEL
SOLNS SHOW WEAKENING CONVECTION MOVING INTO WEST CENTRAL OHIO AND
FALLING APART. WILL LIMIT POPS TO VERY LOW CHANCE ACRS THE NW EARLY.

EXPECT SOME CONVECTIVE RE-DEVELOPMENT THIS AFTN IN THE MODERATELY
UNSTBL AIRMASS. BEST CHANCE LOOKS TO OCCUR ACRS CENTRAL OHIO WHERE
REMNANT OF THE BOUNDARY IS EXPECTED TO LAYS OUT E-W. IN THE WARM
AIRMASS HIGHS WILL RANGE FROM THE MID 80S NORTH TO THE UPPER 80S
SOUTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
MID UPR LEVEL RIDGE OVER THE SE U.S. WITH BAND OF WESTERLIES THRU THE
GREAT LAKES. WEAKENING BOUNDARY ACRS CENTRAL OH TO LAY OUT E-W AND
LOSE ITS IDENTITY. CONVECTION WHICH FIRED UP IN AFTN HEATING WILL
BE ONGOING AT EARLY EVENING. LACK OF UPPER SUPPORT AND DIMINISHING
INSTBY SHUD ALLOW ONGOING CONVECTION TO WEAKEN AND DISSIPATE
QUICKLY THIS EVENING. IN WARM AIRMASS TONIGHTS LOW TEMPERATURES
EXPECTED TO BE IN THE MID/UPR 60S.

MID LEVEL RIDGE OVER THE SE U.S. TO BUILD A LTL NORTH INTO THE OHIO
VALLEY ON TUESDAY WITH A VORT EXPECTED TO TRAVEL AROUND ITS
PERIPHERY. NUMERICAL MODEL SOLNS HAVE TRENDED FURTHER NORTH WITH
THIS FEATURE. ALTHOUGH AN ISOLD STORM IS PSBL IN HEATING OF THE
DAY...WITH LACK OF UPR SUPPORT AND WITH MID LEVEL RIDGE BUILDING
IN WILL MAINTAIN A DRY FCST. TEMPERATURES WILL BE WARM TUESDAY
WITH 8H TEMPS WARMING TO BETWEEN 19C AND 20 DEG C. HIGHS WILL
BE AROUND 90 INTO THE LOWER 90S.

ANY ISOLD DIURNALLY DRIVEN STORMS WUD DISSIPATE QUICKLY TUE EVENING.
IN HUMID AIRMASS TUESDAY NIGHTS LOWS WILL BE BETWEEN UPPER 60S TO
LOWER 70S.

NUMERICAL MODELS SHOWING A S/WV ROUNDING THE MID/UPR LEVEL RIDGE
WHICH SHUD OFFER A CHANCE FOR THUNDERSTORMS MAINLY ACROSS THE
NORTH WED AFTN. HOT AND HUMID CONDITIONS WILL CONTINUE WITH HIGHS ON
WED IN THE UPPER 80S NORTH TO LOWER 90S SOUTH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER RIDGE WILL SAG SOUTH THROUGH THE REST OF THE WEEK. THIS
WILL ALLOW WEAK UPPER DISTURBANCES TO MOVE ACROSS THE AREA. IN
ADDITION...A BACK DOOR COLD FRONT WILL SAG TOWARDS THE REGION.
THIS COMBINATION WILL RESULT IN A CONVECTIVELY ACTIVE PERIOD WITH
CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK.
TIMING OF WHEN THE BETTER CHANCE IS UNCERTAIN AT BEST. A STRONGER
UPPER TROUGH IS FORECAST TO MOVE INTO THE GREAT LAKES ON SUNDAY
WHICH WILL PUSH A COLD FRONT TOWARDS THE AREA. SO THE CHANCE OF
STORMS WILL CONTINUE AT THAT TIME. TEMPERATURES WILL BE ABOVE
NORMAL THROUGH THE PERIOD WITH HIGHS TRENDING SLIGHTLY COOLER WITH
TIME BUT LOWS REMAINING QUITE MILD IN A HUMID AIR MASS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SCATTERED THUNDERSTORMS WITH A WEAK DISTURBANCE WILL PUSH EAST
ACROSS THE AREA THROUGH THE AFTERNOON. MOST CONVECTION WILL HAVE
SHIFTED EAST OF THE INTERSTATE 75 CORRIDOR BY 18Z. MVFR VSBYS AND
GUSTY WINDS UP TO 35 KT WILL BE POSSIBLE IN HEAVIER THUNDERSTORMS
MAINLY ACROSS KILN/KCMH/KLCK THROUGH 20Z. THE DISTURBANCE AND
SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BE MOSTLY EAST OF
THE TERMINALS BY 21Z. OTHER THAN SOME FOG POSSIBLE AT KLUK EARLY
TUESDAY MORNING...EXPECT VFR CONDITIONS FROM THIS EVENING THROUGH
THE DAY TUESDAY. SOUTHWESTERLY WINDS MAY GUST UP TO 25 KT BY
TUESDAY AFTERNOON.

OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY THROUGH FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...AR
NEAR TERM...LATTO/AR
SHORT TERM...AR
LONG TERM...
AVIATION...LATTO
Hazardous weather outlook, Jun 16, 4:26 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
426 AM EDT MON JUN 16 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-170830-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
426 AM EDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 16, 1:42 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
142 PM EDT MON JUN 16 2014

OHZ071-072-161815-
CLINTON OH-WARREN OH-
142 PM EDT MON JUN 16 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN AND WESTERN
CLINTON COUNTIES THROUGH 215 PM EDT...

AT 139 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MORROW...
MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...

THE STRONG THUNDERSTORM WILL AFFECT...
BUTLERVILLE...FORT ANCIENT...OREGONIA...MIDDLEBORO...
CLARKSVILLE...HARVEYSBURG...OGDEN..COWAN LAKE STATE PARK AND CUBA.

LAT...LON 3951 8395 3940 8383 3933 8388 3929 8417
      3947 8421

HATZOS
Local storm report, Jun 16, 1:45 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
145 PM EDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     TSTM WND DMG     2 NE FAIRBORN           39.83N 83.99W
06/16/2014                   GREENE             OH   PUBLIC

            TREES WERE REPORTED DOWN DUE TO THUNDERSTORM WINDS.

&&

AS
Special weather statement, Jun 16, 2:12 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
212 PM EDT MON JUN 16 2014

OHZ064-073-161845-
PICKAWAY OH-ROSS OH-
212 PM EDT MON JUN 16 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROSS AND
SOUTHEASTERN PICKAWAY COUNTIES THROUGH 245 PM EDT...

AT 209 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
ANDERSONVILLE...MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
ANDERSONVILLE...KINGSTON...HALLSVILLE...WHISLER...
ROSS COUNTY AIRPORT...PICKAWAY COUNTY AIRPORT...HALLSVILLE...
WHISLER...TARLTON AND ADELPHI.

LAT...LON 3935 8275 3939 8316 3956 8315 3956 8284
      3955 8273

HATZOS
Special weather statement, Jun 16, 2:15 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
215 PM EDT MON JUN 16 2014

OHZ055-056-065-161845-
FAIRFIELD OH-FRANKLIN OH-LICKING OH-
215 PM EDT MON JUN 16 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING...EASTERN
FRANKLIN AND NORTHWESTERN FAIRFIELD COUNTIES THROUGH 245 PM EDT...

AT 213 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR PORT
COLUMBUS AIRPORT...MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
GAHANNA...EASTON...BEXLEY...WHITEHALL...REYNOLDSBURG...
NEW ALBANY...PATASKALA...BRICE...SUMMIT STATION...JERSEY...
ETNA...BEECHWOOD TRAILS AND ALEXANDRIA.

LAT...LON 4012 8262 3999 8255 3990 8271 3988 8298
      4006 8301

HATZOS
Special weather statement, Jun 16, 2:17 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
217 PM EDT MON JUN 16 2014

OHZ045-161845-
UNION OH-
217 PM EDT MON JUN 16 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL UNION COUNTY THROUGH 245
PM EDT...

AT 213 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
POTTERSBURG...MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
MARYSVILLE...RAYMOND...MILFORD CENTER...BROADWAY...SOMERSVILLE...
NEW DOVER...PHARISBURG AND MAGNETIC SPRINGS.

LAT...LON 4019 8325 4016 8350 4022 8349 4023 8355
      4035 8354 4040 8354 4041 8353 4041 8326

HATZOS
Special weather statement, Jun 16, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
221 PM EDT MON JUN 16 2014

OHZ046-161845-
DELAWARE OH-
221 PM EDT MON JUN 16 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DELAWARE COUNTY THROUGH
245 PM EDT...

AT 218 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH
OF DELAWARE...MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
DELAWARE...ASHLEY...SUNBURY...RADNOR...STRATFORD...
DELAWARE STATE PARK...LEONARDSBURG...KILBOURNE AND OLIVE GREEN.
LAT...LON 4044 8302 4042 8301 4042 8293 4041 8292
      4036 8292 4035 8275 4023 8275 4027 8317
      4036 8320 4044 8314

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:18 PM EDTSpecial Weather StatementILNClark, Greene27 min
Jun 16, 1:35 PM EDTSpecial Weather StatementILNMadison25 min
Jun 16, 1:42 PM EDTSpecial Weather StatementILNWarren33 min
Jun 16, 2:12 PM EDTSpecial Weather StatementILNRoss33 min
Jun 16, 2:15 PM EDTSpecial Weather StatementILNFranklin30 min
Jun 16, 2:17 PM EDTSpecial Weather StatementILNUnion28 min
Jun 16, 2:32 PM EDTSpecial Weather StatementILNAdams28 min
Jun 16, 2:41 PM EDTSpecial Weather StatementILNLicking34 min
Jun 16, 2:58 PM EDTAreal Flood AdvisoryILNDelaware3 hr
Jun 16, 4:02 PM EDTSpecial Weather StatementILNHighland28 min
Jun 16, 4:19 PM EDTSevere Thunderstorm WarningILNAdams, Highland, Pike, Scioto41 min
Jun 16, 4:56 PM EDTAreal Flood AdvisoryILNAdams, Highland3 hr
Jun 16, 4:59 PM EDTSpecial Weather StatementILNHighland31 min
Jun 16, 5:25 PM EDTSpecial Weather StatementILNAdams35 min
Jun 16, 6:01 PM EDTSpecial Weather StatementILNScioto29 min
Jun 16, 7:20 PM EDTSpecial Weather StatementILNLewis25 min

Nearby

Special Weather Statements in Ohio, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.